Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 30, NWS Green Bay, WI

June 8, 2000Door County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jun 8, 2000, 10:56 PM CDT for Door County, Wisconsin. It was in force for 64 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 8, 2000, 10:56 PM CDT (03:56 UTC)
Expired
Jun 9, 2000, 12:00 AM CDT
In force
64 min
Issued by
NWS Green Bay, WI
Area
Whole counties

County Door County, WI

The radar

The Green Bay radar (KGRB), 71 km from the middle of the area, began a volume at 04:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 11:20 PM CDTHail 1Carlsville, WI

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Alpena, MI (KAPX), launched 00:00Z, 3.9 hours before the alert went out and 391 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 00:00Z on 2000-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 00:00Z on 2000-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2436 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 090358
SVRGRB
WIC029-090500-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
1056 PM CDT THU JUN 8 2000

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DOOR COUNTY IN WISCONSIN

* UNTIL MIDNIGHT CDT

* AT 1056 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED   
  A SEVERE THUNDERSTORM WITH 60 MPH WINDS AND LARGE HAIL. THE STORM WAS 
  12 MILES WEST OF CHAMBERS ISLAND. THAT PLACES THE STORM 6 MILES 
  NORTH OF MARINETTE. THE STORM WAS MOVING SOUTHEAST AT 35 MPH.

* SOME LOCATIONS THAT WILL BE AFFECTED BY THE STORM INCLUDE...
  FISH CREEK BY 1125 PM CDT.
  BAILEYS HARBOR BY 1130 PM CDT.

CAMPERS AND OTHERS SHOULD SEEK SHELTER IN A STURDY BUILDING
IMMEDIATELY.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:45 PM CDT, 7 hours 11 minutes earlier.

Area forecast discussion, Jun 8, 3:45 PM CDT, 7 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
345 PM CDT THU JUN 8 2000

COLD FRONT MVD THRU NRN 1/2 OF WI DURING THE MORNING HOURS...BUT APPEARS
TO HAVE STALLED OUT IN THE WRN PART OF THE STATE AND POISED TO MOVE N
AGAIN. ELEVATED TRW IN NW PART OF STATE IS MOVING QUICKLY TO E AND
SHOULD BE OUT OF THE FCST AREA BY EARLY EVENING. IF THAT IS THE CASE
THERE SHOULDN/T BE ALOT MORE PCPN UNTIL MCS FORMS IN NRN MN LATER
TONIGHT AND MOVES SE INTO WI. THINK THE AREA FROM RHI TO AIG TO SUE
SHOULD SEE THA MOST RAINFALL...MORE OR LESS JUST NORTH OF WHERE THE
FRONT IS AT PRESENT. FRONT SHOULD MOVE TO NEAR MI BORDER EARLY FRI AND
SHOULD GET INTO THE 80S OVER MOST OF THE CWA WITH 850MB TEMPS OF 15 TO
20C. KEPT A CHANCE OF TRW IN THE NORTH.

.GRB...NONE.

RDM
WWW.CRH.NOAA.GOV/GRB

In the hours before

Local storm report, Jun 8, 9:45 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
945 PM CDT THU JUN 8 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0935 PM    LAONA                     WI   ONE INCH HAIL
06/08/00   FOREST

HELMAN

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 9:24 PM CDTSevere Thunderstorm WarningGRBForest, Marinette66 min
Jun 8, 10:29 PM CDTSevere Thunderstorm WarningGRBForest, Marinette61 min
Jun 8, 10:34 PM CDTTornado WarningGRBMarinette41 min
Jun 8, 10:48 PM CDTTornado WarningGRBForest42 min
Jun 8, 11:05 PM CDTTornado WarningGRBOconto25 min
Jun 8, 11:25 PM CDTTornado WarningGRBMarinette50 min
Jun 8, 11:58 PM CDTSevere Thunderstorm WarningGRBDoor62 min
Jun 9, 12:10 AM CDTTornado WarningGRBDoor35 min
Jun 9, 2:06 AM CDTSevere Thunderstorm WarningGRBFlorence39 min
Jun 9, 2:49 AM CDTSevere Thunderstorm WarningGRBFlorence41 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.